Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 10, NWS Raleigh, NC

June 19, 2015Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 19, 2015, 6:37 PM EDT for Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 6:37 PM EDT (22:37 UTC)
Expired
Jun 19, 2015, 9:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WGUS52 KRAH 192237
FFWRAH
NCC081-200130-
/O.NEW.KRAH.FF.W.0010.150619T2237Z-150620T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN AND CENTRAL GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 930 PM EDT
    
* AT 635 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SLOW MOVING 
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER GREENSBORO. THIS 
  IS PRODUCING FLOODING ALONG AREA ROADS AND STREETS. UP TO TWO 
  INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  GREENSBORO...PLEASANT GARDEN... JAMESTOWN...FOREST OAKS...LAKE 
  GUILFORD MACKINTOSH MARINA AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3606 7996 3610 7973 3608 7954 3591 7954
      3593 7999

$$

PWB
1 follow-up statement
865 
WGUS72 KRAH 192324
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT FRI JUN 19 2015

NCC081-192332-
/O.CAN.KRAH.FF.W.0010.000000T0000Z-150620T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
724 PM EDT FRI JUN 19 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN AND CENTRAL 
GUILFORD COUNTY IS
CANCELLED...

THERE WERE REPORTS OF HIGH WATER EARLIER ON BURTNER STREET AND ELM 
STREET IN GREENSBORO. HOWEVER... THE THUNDERSTORMS HAVE MOVED AWAY 
AND THE FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO 
POSE A THREAT TO LIFE OR PROPERTY. IF YOU ENCOUNTER FLOODING... TURN 
AROUND DONT DROWN. 

LAT...LON 3606 7996 3610 7973 3608 7954 3591 7954
      3593 7999

$$

32

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:58 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 19, 4:58 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT FRI JUN 19 2015

.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL BE INTERRUPTED ONLY BRIEFLY BY THE PASSAGE OF THE
REMNANTS OF TROPICAL CYCLONE BILL LATE SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 425 PM FRIDAY...

PERSISTENCE. MUCH LIKE RECENT DAYS...SCATTERED TO NUMEROUS PULSE
TO MULTICELL STORMS WILL PROPAGATE SLOWLY EAST ACROSS CENTRAL NC
THROUGH LATE EVENING-EARLY MORNING...WITH THE RELATIVE FASTER
PROPAGATION AND MULTICELL STORM ORGANIZATION ACROSS THE NORTHERN
PIEDMONT WHERE MID LEVEL FLOW AND ASSOCIATED BULK SHEAR REMAINS
RELATIVELY MAXIMIZED ON THE NORTHERN PERIPHERY OF SOUTHEASTERN SUB-
TROPICAL RIDGING. IN THESE TYPES OF ENVIRONMENTS/WITH THESE
CONVECTIVE MODES...MID-HIGH LEVEL PRECURSOR RADAR SIGNATURES SUCH
AS THE TIME TENDENCY OF ELEVATED REFLECTIVITY CORES AND STORM TOP
DIVERGENCE ARE USED IN WARNING DECISION-MAKING...IN CONJUNCTION
WITH NEAR STORM ENVIRONMENTAL PARAMETERS.

PERSISTENCE LOWS IN THE LOW TO MID 70S.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 450 PM EDT FRIDAY...

THE REMNANTS OF BILL WILL TRACK ACROSS THE EASTERN TN VALLEY AND
CENTRAL APPALACHIANS LATE SAT AND ACROSS THE MIDDLE ATLANTIC
STATES SAT NIGHT. ALTHOUGH THE PERSISTENT PRECEDING SUB-TROPICAL
RIDGE WILL BE BRIEFLY SUPPRESSED AS A RESULT OF THE PASSAGE OF THE
TROUGH ALOFT ASSOCIATED WITH THE REMNANTS...A STRENGTHENING SSW
LOW LEVEL JET AND ASSOCIATED WARM ADVECTION WILL LIKELY RESULT IN
WARMING TEMPERATURES FOR SAT VERSUS FRI...SO HIGHS ARE APT TO
CLIMB HIGHER THAN PREVIOUSLY FORECAST - INTO THE MIDDLE TO UPPER
90S. BASED ON 1) THE HOTTER FORECAST TEMPERATURES...2) LOCAL HEAT
ADVISORY CRITERIA OF 102-105 DEGREES FOR MORE THAN THREE
CONSECUTIVE DAYS...AND 3) THE AREAS WHERE HEAT INDICES HAVE MET
OR EXCEEDED 102 DEGREES IN RECENT DAYS...A HEAT ADVISORY HAS BEEN
ISSUED FOR SAT AND EXPANDED IN SIZE RELATIVE TO PREVIOUS DAYS.

ALTHOUGH THERE WILL BE A CHANCE OF SHOWERS AND STORMS AREA-WIDE
DURING THE AFTERNOON...THE PRIMARY FORCING FOR ASCENT ACCOMPANYING
THE REMNANTS OF BILL WILL SPREAD EAST ACROSS CENTRAL NC BETWEEN
22Z-06Z. AS SUCH...THE ASSOCIATED RELATIVE HIGHEST CHANCE OF
STORMS...LIKELY IN THE FORM OF A BAND OR TWO OF MULTICELL LINE
SEGMENTS ALONG CONFLUENCE/TROUGH AXES AND ORGANIZED BY
STRENGTHENING LOW-MID LEVEL FLOW IN ASSOCIATION WITH THE REMNANTS
OF BILL...WILL LIKELY SPREAD EAST VERY LATE IN THE AFTERNOON AND
INTO THE NIGHTTIME HOURS. MULTICELL STORM CLUSTERS/LINE SEGMENTS
WOULD POSE A RISK OF BOTH DAMAGING WIND GUSTS AND LARGE
HAIL...WITH THE LATTER FAVORED IN THE MORE PERSISTENT UPDRAFTS
THAT MAY ALSO EXHIBIT BRIEF SUPERCELLULAR/ROTATIONAL
CHARACTERISTICS AS A RESULT OF THE AFOREMENTIONED STRENGTHENING
LOW-MID LEVEL FLOW.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 115 PM FRIDAY...

LINGERING CONVECTION AND CLOUDINESS FROM THE PASSAGE OF TC BILLS
REMNANTS WILL BE EXITING THE AREA SUNDAY MORNING. WITH INCREASING
SUN AND SUBSIDENCE IN THE AFTERNOON...HIGHS ARE EXPECTED TO AGAIN
REACH THE MID TO UPPER 90S.

INITIAL ZONAL FLOW ON MONDAY WILL QUICKLY VEER TO NORTHWESTERLY AS A
RATHER BROAD UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST
THROUGH THURSDAY. AS THE HEIGHTS BUILD...THE AIRMASS OVER THE AREA
WILL WARM A BIT ON MONDAY...GENERALLY RANGING FROM UPPER 90S NORTH
TO 100-102 SOUTH...AND PERSIST THROUGH THURSDAY. MORNING MINIMUM
TEMPERATURES WILL ALSO FOLLOW A SIMILAR STEADY STATE TREND...72 TO
76 DEGREES. IN ADDITION TO DIURNAL CONVECTION IN CLIMATOLOGICALLY
FAVORED AREAS AND WIDELY SCATTERED AIRMASS SHOWERS AND THUNDERSTORMS
EACH DAY...A SERIES OF UPPER PERTURBATIONS ORIGINATING FROM UPSTREAM
CONVECTION ARE EXPECTED TO RIDE THE NORTHWEST FLOW ACROSS THE
SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC REGION. THE TIMING OF
THESE WAVES WILL BE A MAJOR FACTOR IN THE STRENGTH AND COVERAGE OF
ACTIVITY THROUGH THE PERIOD.

PERHAPS SOME RELIEF IS IN SIGHT AS THE WEEKEND APPROACHES. AN
AMPLIFYING RIDGE IN THE MOUNTAIN WEST WILL INDUCE DOWNSTREAM
TROFFING IN THE EASTERN CONUS...WITH NOTABLY COOLER AIR MAKING A
PUSH SOUTH OUT OF THE GREAT LAKES REGION. THE FRONTAL ZONE
ASSOCIATED WITH THIS AIRMASS WILL BE APPROACHING THE AREA FROM
THE NORTHWEST ON FRIDAY...INCREASING OUR CHANCE OF RAIN AS WELL AS
KNOCKING 5-8 DEGREES OFF OUR HIGH TEMPERATURES FRIDAY...WHICH
WOULD STILL KEEP US WELL ABOVE NORMAL IN THE LOW TO MID 90S. A
FURTHER COOL-OFF TOWARDS CLIMATOLOGICAL HIGHS IN THE UPPER 80S
MIGHT BE ON THE HORIZON FOR NEXT WEEKEND...STAY TUNED (AND COOL).

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM FRIDAY...

A PERSISTENCE FORECAST OF SCATTERED TO NUMEROUS AFTERNOON AND
EVENING STORMS...LATE NIGHT-EARLY MORNING STRATUS WHERE EARLIER
RAIN OCCURS....AND VFR CONDITIONS OTHERWISE...WILL BE FOLLOWED
OWING TO THE CONTINUED TRACK OF THE REMNANTS OF TROPICAL CYCLONE
BILL ACROSS THE NORTHERN PERIPHERY OF A HOT SUB-TROPICAL RIDGE OF
HIGH PRESSURE THAT REMAINS CENTERED OVER THE SOUTHEASTERN US.

OUTLOOK: MAINLY VFR...EXCEPT FOR IN AND NEAR MAINLY DIURNALLY-
DRIVEN SHOWERS AND STORMS THROUGH THE MIDDLE OF NEXT WEEK.

&&

.CLIMATE...
REC
          REC            HI
DAY       MAX    YR      MIN   YR
RDU RECORDS
06/19     102   1944     73   2010
06/20     102   1887     77   1924
06/21     101   1933     75   1933
GSO RECORDS
06/19     100   1944     77   1970
06/20     100   1924     75   2009
06/21     100   1933     75   1924
FAY RECORDS
06/19     102   1944     75   1948
06/20     102   1970     77   2009
06/21     105   1933     74   1999

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 7 PM EDT SATURDAY FOR NCZ027-028-
041>043-073>078-083>086-088-089.
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-077-
078-085-086-088-089.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...MLM
AVIATION...26
CLIMATE...RAH
Hazardous weather outlook, Jun 19, 4:02 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT FRI JUN 19 2015

NCZ007>011-021>026-038>040-202015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-
402 PM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE
OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED FLOODING WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON
AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

IN ADDITION...A PROLONGED PERIOD OF HOT WEATHER...WITH
TEMPERATURES IN THE 90S AND HEAT INDICES NEAR 100 DEGREES...WILL
OTHERWISE PERSIST THROUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ042-043-077-078-085-086-088-089-202015-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
402 PM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS
EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL
AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE
SATURDAY AFTERNOON AND SATURDAY NIGHT...THE STRONGEST OF WHICH
WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL.

VERY HOT CONDITIONS...WITH TEMPERATURES AROUND 100 DEGREES AND
HEAT INDICES BETWEEN 105 AND 110 DEGREES...WILL OTHERWISE PERSIST
THROUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ027-028-041-073>076-083-084-202015-
NASH-EDGECOMBE-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
402 PM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES ARE EXPECTED TO RANGE BETWEEN 98 AND 103 DEGREES
THIS AFTERNOON.

IN ADDITION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS
EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL
AROUND THE SIZE OF QUARTERS. ASSOCIATED HEAVY RAIN AND LOCALIZED
FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A GOOD CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON
AND SATURDAY NIGHT...THE STRONGEST OF WHICH WILL AGAIN BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

IN ADDITION...A PROLONGED PERIOD OF HOT WEATHER...WITH
TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES AND HEAT
INDICES BETWEEN 102 AND 108 DEGREES...WILL OTHERWISE PERSIST
THROUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 19, 5:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT FRI JUN 19 2015

NCZ021>023-038-192300-
GUILFORD NC-DAVIDSON NC-ALAMANCE NC-FORSYTH NC-
557 PM EDT FRI JUN 19 2015

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN EXTENDING
FROM 5 MILES NORTHEAST OF HIGH POINT TO GREENSBORO. THESE STORMS
WERE MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE... GREENSBORO...HIGH
POINT...BURLINGTON...GRAHAM...THOMASVILLE...
MEBANE...MCLEANSVILLE...ELON COLLEGE...GIBSONVILLE AND PLEASANT
GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3625 7933 3599 7926 3591 7926 3585 7924
      3586 7954 3590 7955 3592 8004 3589 8005
      3589 8013 3603 8020
TIME...MOT...LOC 2155Z 263DEG 28KT 3605 7969

PWB
Special weather statement, Jun 19, 5:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT FRI JUN 19 2015

NCZ077-088-192245-
CUMBERLAND NC-HARNETT NC-
558 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
CUMBERLAND AND SOUTHEASTERN HARNETT COUNTIES UNTIL 645 PM EDT...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GODWIN...OR 10 MILES SOUTH OF LILLINGTON...
MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL... WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...DUNN...GODWIN...ERWIN...COATS...WADE...FALCON...LINDEN
AND ANDERSON CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3531 7895 3542 7860 3540 7860 3540 7858
      3530 7856 3530 7858 3527 7858 3525 7862
      3523 7862 3521 7863 3520 7863 3520 7864
      3518 7863 3513 7893
TIME...MOT...LOC 2158Z 256DEG 8KT 3524 7879

77
Special weather statement, Jun 19, 6:09 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT FRI JUN 19 2015

NCZ038-039-073-074-192315-
RANDOLPH NC-DAVIDSON NC-MONTGOMERY NC-STANLY NC-
609 PM EDT FRI JUN 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHWESTERN RANDOLPH...SOUTHEASTERN DAVIDSON...WESTERN MONTGOMERY
AND STANLY COUNTIES UNTIL 715 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF BADIN LAKE TO 7 MILES NORTHEAST OF UNIONVILLE...AND
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...BADIN LAKE...PLYLER...LOCUST...NORWOOD...BADIN...
OAKBORO...STANFIELD...MOUNT GILEAD AND RICHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3518 8048 3550 8026 3551 8019 3555 8020
      3565 7997 3520 7993 3518 8010 3519 8012
      3518 8013 3516 8023 3521 8026 3517 8035
      3517 8047
TIME...MOT...LOC 2208Z 230DEG 15KT 3550 8022 3515 8041

77
Local storm report, Jun 19, 6:19 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 WSW WELCOME           35.89N  80.29W
06/19/2015                   DAVIDSON           NC   911 CALL CENTER

            TREE DOWN AT ARNOLD ROAD... TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1500710

SEC
Special weather statement, Jun 19, 6:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT FRI JUN 19 2015

NCZ078-192330-
WAYNE NC-
626 PM EDT FRI JUN 19 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN WAYNE
COUNTY UNTIL 730 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF MOUNT OLIVE...OR 9 MILES
NORTHWEST OF MOUNT OLIVE...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...MOUNT OLIVE...BROGDEN...MAR-MAC AND
GRANTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3518 7793 3518 7799 3519 7802 3518 7807
      3519 7816 3521 7817 3523 7825 3528 7830
      3531 7829 3532 7827 3532 7824 3534 7822
      3535 7816 3537 7816 3541 7798
TIME...MOT...LOC 2225Z 261DEG 9KT 3526 7822

77
Special weather statement, Jun 19, 6:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT FRI JUN 19 2015

NCZ075>077-086-088-192330-
CUMBERLAND NC-MOORE NC-HOKE NC-LEE NC-HARNETT NC-
628 PM EDT FRI JUN 19 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHWESTERN CUMBERLAND...MOORE...NORTHERN HOKE...LEE AND
SOUTHWESTERN HARNETT COUNTIES UNTIL 730 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF CARTHAGE TO NEAR ABERDEEN...AND MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SANFORD...SOUTHERN PINES...CARTHAGE...FORT BRAGG...PINEHURST...
ABERDEEN...POPE AFB...WHISPERING PINES...PINEBLUFF AND BROADWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3506 7948 3506 7952 3551 7964 3552 7935
      3553 7932 3554 7932 3555 7930 3556 7929
      3553 7927 3557 7924 3557 7922 3555 7922
      3556 7920 3557 7920 3562 7915 3563 7912
      3560 7906 3507 7900 3501 7943
TIME...MOT...LOC 2228Z 260DEG 18KT 3546 7955 3508 7946

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:01 PM EDTSpecial Weather StatementRAHFranklin29 min
Jun 18, 8:09 PM EDTSpecial Weather StatementRAHGranville, Vance, Warren66 min
Jun 18, 8:12 PM EDTSevere Thunderstorm WarningRAHFranklin48 min
Jun 18, 8:21 PM EDTSpecial Weather StatementRAHRandolph54 min
Jun 18, 8:35 PM EDTSevere Thunderstorm WarningRAHDurham, Orange40 min
Jun 18, 8:40 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Nash, Wake, Wilson65 min
Jun 18, 9:01 PM EDTSpecial Weather StatementRAHWake59 min
Jun 18, 9:05 PM EDTAreal Flood AdvisoryRAHDurham, Edgecombe, Franklin, Nash, Wake3 hr
Jun 18, 9:13 PM EDTSpecial Weather StatementRAHHalifax62 min
Jun 18, 9:16 PM EDTFlash Flood WarningRAHEdgecombe, Nash3 hr
Jun 18, 9:18 PM EDTSpecial Weather StatementRAHDurham, Orange57 min
Jun 18, 9:27 PM EDTFlash Flood WarningRAHDurham, Wake2 hr
Jun 18, 9:45 PM EDTSpecial Weather StatementRAHJohnston, Wake, Wilson90 min
Jun 18, 9:49 PM EDTSpecial Weather StatementRAHHalifax56 min
Jun 18, 9:54 PM EDTFlash Flood WarningRAHWake96 min
Jun 18, 10:15 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange2 hr
Jun 18, 11:31 PM EDTAreal Flood WarningRAHWake6 hr
Jun 19, 12:13 AM EDTAreal Flood WarningRAHEdgecombe, Nash6 hr
Jun 19, 2:45 PM EDTSpecial Weather StatementRAHRandolph60 min
Jun 19, 3:20 PM EDTSevere Thunderstorm WarningRAHRandolph55 min
Jun 19, 3:34 PM EDTHeat AdvisoryRAHAnson, Cumberland, Edgecombe, Harnett, Hoke, Johnston and 11 more27 hr
Jun 19, 3:35 PM EDTSpecial Weather StatementRAHDavidson55 min
Jun 19, 3:53 PM EDTSpecial Weather StatementRAHHoke67 min
Jun 19, 4:11 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke51 min
Jun 19, 4:18 PM EDTSpecial Weather StatementRAHRandolph57 min
Jun 19, 4:33 PM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph45 min
Jun 19, 4:43 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph32 min
Jun 19, 5:16 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth46 min
Jun 19, 5:21 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Randolph54 min
Jun 19, 5:41 PM EDTSpecial Weather StatementRAHSampson64 min
Jun 19, 5:46 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph119 min
Jun 19, 5:57 PM EDTSpecial Weather StatementRAHAlamance, Guilford63 min
Jun 19, 5:58 PM EDTSpecial Weather StatementRAHHarnett47 min
Jun 19, 6:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson36 min
Jun 19, 6:09 PM EDTSpecial Weather StatementRAHStanly66 min
Jun 19, 6:18 PM EDTAreal Flood AdvisoryRAHGuilford117 min
Jun 19, 6:26 PM EDTSpecial Weather StatementRAHWayne64 min
Jun 19, 6:28 PM EDTSpecial Weather StatementRAHLee, Moore62 min
Jun 19, 6:48 PM EDTSpecial Weather StatementRAHHarnett57 min
Jun 19, 7:00 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland60 min
Jun 19, 7:10 PM EDTSpecial Weather StatementRAHWake65 min
Jun 19, 7:40 PM EDTSpecial Weather StatementRAHSampson35 min
Jun 19, 7:40 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake65 min
Jun 19, 7:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett44 min
Jun 19, 7:46 PM EDTSevere Thunderstorm WarningRAHSampson44 min
Jun 19, 7:58 PM EDTSpecial Weather StatementRAHPerson62 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.